Jun 26, 2002
I am aware that many of the antivirals cause hairloss,and after losing allmost everything on my head over the last two years I realize There's nothing I can do except for cosmetic intervention.obviously my quality of life is shot(appearence is different on everyones priority list, mine just happens to be #1 so I've been devastated.)Now in the last month all my eyelashes and eyebrows are going.Have you seen people lose there eyebrow's even?Which brings me to my final question,forgetting my head(I've given up hope)the only thing I can perhaps due to intervene would be to drop my pi(I think it is the culprit)The problem is I am really limited with the nukes.It's not because of resistance,but side effects.I can't chance zerit again because I had begun lipotrophy,but caught it in time so if I go back I know it will get worse(and that's very hard to reverse)3tc is resistant,ziagen is out,so I'm left with viread (now on ).How bad is the risk of side effects to combine viread with videx and a non nuke.Would this be as potent as a pi reg?I've always been undetectable and have high cd4's,unfortunately can't try an interuption because doctors in my area frown on them and therefore I wouldn't have the lab monitoring and guidence I need.I just need some suggestions, because I don't know how much longer I can "hold on"while waiting for new drugs to come available.It's hit me that hard. Thank you.
| Response from Dr. Henry
If you don't have much resistance to the nukes and are undetectable on a PI based regimen you can often switch the PI to a NNRTI. I have seen a number of patients with hair loss like you describe--they are not happy with me! Although PIs seem like the most frequent offender sometimes it happens on nuke only regimens so we have much to learn. If you have never had a low CD4 count (never below 350) then a treatment interruption may be an option to see if mother nature regrows some hair. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.